Hail, Douglas
- When
- April 30, 3:40 AM CST
- Where
- Douglas County, Omaha
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.267, -96.000
In the Dundee area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 30, 2:25 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT WED APR 30 2003 IN NEAR TERM PERIODS OF THUNDERSTORMS LIKELY DURING MRNG HOURS WITH STRONG POSITIVE THETA E ADVECTION OVER WARM FRONT. AREAS OF HEAVY RAIN ESPCLY FM ACROSS NE AND E CNTRL NEB INTO W CNTRL IA. WILL NOT GO WITH FLOOD BUT CONTINUE TO HANDLE WITH FFWS AND STAEMENTS AS NEED. BASED ON EXPECTED POSITION OF FRONTAL BNDRY AND FORECAST CAPE APPEARS NOW THAT MAIN CONCERN FOR SVR WEATHER THREAT DURING AFTN AND EVE HOURS MAY BE SHIFTING MORE TOWARD SE NEB AND SW IA. AFTER FIRST PTN OF EVENING BNDRY SHIFTS SEWD WITH TSTMS POTENTIAL DIMINISHING OVER ALL OF THE AREA AFT 06Z WITH LINGERING SHOWERS. COOLER THU WITH SMALL CHC OF SHOWERS IN THU NRN ZONES IN COLD ADVECTION PATTERN AS WEAK SHORTWAVE CROSSES AREA. SFC RIDGE BUILDS SWD ACROSS REGION THU NITE INTO FRI FOR MAINLY DRY CONDITONS. RETURN FLOW STARTS TO DEVELOP FRI NIGHT AND SAT. HOWEVER APPEARS MAIN POTENTIAL FOR NEXT SGFNT CHC FOR SHOWERS AND THUNDERSTORMS WILL START MORE IN THE SAT NIGHT AND SUN PERIOD AS NEXT VIGOROUS SHORTWAVE AND SFC LOW MOVE INTO NRN PLAINS INTERACT WITH LOW LEVEL WARM MOIST ADVECTION. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS FAR SOUTHERN NEBRASKA AND SOUTHWEST IOWA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY HAZARDS FOR THIS AREA. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS MUCH OF THE OUTLOOK AREA...ESPECIALLY ALONG AND SOUTH OF A LINE FROM NELIGH TO WAYNE. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY HAZARDS OVERNIGHT. A WARM FRONT WILL REMAIN OVER NORTHERN KANSAS AS LOW PRESSURE MOVES FROM EASTERN COLORADO TO WESTERN KANSAS BY MORNING. LOW LEVEL WINDS WILL CONTINUE TO INCREASE THIS EVENING WHICH WILL LIFT MOIST UNSTABLE AIR OVER THIS FRONTAL BOUNDARY. AS A RESULT...MUCH OF THE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE WEATHER THROUGH WEDNESDAY MORNING. AS LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL KANSAS ON WEDNESDAY...THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON SOUTH OF A LINE FROM YORK TO FREMONT TO TEKAMAH... WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF EASTERN NEBRASKA. DAMAGING WINDS AND VERY LARGE HAIL WOULD BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO MAY OCCUR ACROSS EXTREME SOUTHEAST NEBRASKA OR FAR SOUTHWEST IOWA WEDNESDAY AFTERNOON. WIND SHEAR WILL COMBINE WITH WARM MOIST AND VERY UNSTABLE AIR TO CREATE FAVORABLE CONDITIONS FOR SUPERCELL THUNDERSTORMS DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT...MAINLY ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH HAIL AND DAMAGING WINDS STILL POSSIBLE. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK ON SATURDAY...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT IF SEVERE WEATHER DEVELOPS ACROSS THE OUTLOOK AREA. SPOTTER ACTIVATION MAY BE LIKELY ON WEDNESDAY. DEWALD
The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 09:41 UTC.
1 hail. Local standard time, as filed.
In the Dundee area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350029.